ETHICON INC. EB EXC GRN 8X18IN 0 S/A CT-1 CR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
CX21D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a pacemaker procedure on an unknown date and suture was used.During a lead revision of the pacemaker, slack fell out in two different patients.At the end of the case, fluoroscopy of the chest revealed that the slack had pulled back significantly.The surgeon had to re-suture the sleeves, resulting in an approximate five-minute delay in the surgery.No patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/30/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: (b)(4) represents patient 1.(b)(4) represents patient 2.Please provide the following information for each patient event: please elaborate on the quality issue experience with the product.Please clarify what you mean by "slack fell out"? did the suture break? were there any unexpected outcomes or complications resulting from the prolonged surgery time? which tissue was being sutured when the event occurred? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post operative care due to the prolonged procedure? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/23/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.One open box with ten representative unopened samples was received for analysis.Product code cx21d.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.